My MSAA Community
3,151 members5,514 posts

Oh boy, again

So I just did my last infusion and had another reaction again. Weird this is the 4th one before was totally fine. The nurses did all the pre meds right and this was stopped at 15 minutes. I am sure I won't try tysabri again. Now what? Techfidera now? Scared of that one too. Don't know what to do? Any experience with Techfidera? Good, bad, the the ugly appreciated

10 Replies
oldestnewest

I'm so sorry to hear that jkdavid99 seems like our bodies have a mind of there own about what meds we can take or not. I know I have a hard time with them also.

I do wish you luck on the new one. 😊🤗

J🌠

5 likes
Reply

Sorry you are having such problems with the Tysabri infusions. I noticed you didn't mention Ocreavus, is that an option for you? Whichever you go with I hope it works well for you.

At my last appointment my neuro told me to choose either Tecfidera or Ocrevus. Both are scary to me, am JCV positive, but the Copaxone isn't working. On the bright side, no more injections or lipoatrophy. I chose Ocrevus as still have Neuromyelitis Optica Spectrum Disorder as a possible diagnosis which leaves out all 5 of the interferon DMT's as they can make NMOSD worse. Hopefully Ocreavus may work for NMOSD also. Still waiting on insurance approval.

4 likes
Reply

I have been on 5 different treatments.I have used Tysabri but had problems with my veins then after 2 years went to Tecfidera. After years of Tecfidera I had a severe reaction the currently got switched to Ocrevus.Its a rough road! I am now relapsing since my 2nd half of my 1st infusion of Ocrevus.Since everyone is different,it is so hard to recommend anything to anyone .What works well for some does not for others.I hope you get started on something soon without waiting too long.Good Luck.Im in the same boat.Where do I go from here?

3 likes
Reply

I used Tecfidera for about two years the only problem for me was I did have the flushed look on my face but I think that only lasted a week or two but it wasn’t that bad because it only lasted about two hours. That helped in the beginnings and the reason I got off of it was because I will be 60 years old this year so my doctor wanted me off of it And now I take Ocrevus that seems to work my feet are not that swollen and my right hand moves a lot of better but then again I’ve only been on it for 6 months.

I would also read up on these medications just to see what is said about them pros and cons.

1 like
Reply

I tried Tecfidera. Don't know if it would have worked but 3 months in I still felt weak and anxious. I pray you will find the right DMT. We all react differently.

1 like
Reply

I have and still on tecfidera for at least 5 yrs no side affects for me 240mg 2 a day been on abigo too was not supposed take that but the dr was pushing it when clearly my former dr said do not give him that at any cost last week a new dr is pushing ocrevus infusion No thanks! is the tecfidera working? how do you know I have not had any relaps but I dont know if its the tecfidera or good luck or the grace of God I think the latter is my best bet. very pricy about 8grand a month for it with some copay help

1 like
Reply

I have been on Tecfidera for a little over a year now and doing well as far as I know. I see a new Neuro in July and will most likely have an MRI after that to check to see how it is working. I feel fine though. In the beginning, I took low-dose aspirin to help with flushing but that went away so I was able to stop the aspirin. I do have weight loss going from going from Copaxone to Tecfidera which I'm going to talk to my new Neuro about to see what she says about that.

Best of luck to you, keep us updated when you can.

Jessie

Reply

I'm on Rituxan and so far I get itchy throat and ears every other infusion but they still keep me on it

Reply

Sorry I cannot respond either way I never had that medication. Hopefully you get a good answer for new medication. 🙏

Reply

I had a lot of nausea with tecfidera. I just had my 4th Ocrevus infusion. Other that fatigue I seem to be pretty good on it. It seems to be trial and error with all these meds. I wish you good luck. Linda

Reply

You may also like...